MAUDE Adverse Event Report: ZIMMER TMT NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE

ZIMMER TMT NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667); Noise, Audible (3273); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Aseptic loosening (4883)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address pain, an audible popping sound, instability and difficulty walking secondary to the post shearing off the patellar component and patellar loosening approximately two (2) years post-operatively.Initial operative notes noted no intraoperative complications.Revision operative notes noted that the patellar component had loss of fixation.The metal component remained attached to the polyethylene component, but there was no apparent bone ingrowth into the trabecular metal portion of the patella.The tibial and femoral components were found to be intact with no issues.The patellar component was revised and a new patellar component was cemented into place without complications.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona posterior stabilized standard porous femoral component catalog #: 42500806401 lot #: 64553846, persona posterior stabilized articular surface left 12mm catalog #: 42511400712 lot #: 64345805, persona trabecular metal two-peg porous tibial component left size e catalog #: 42530007101 lot #: 64753512.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.This report was previously submitted erroneously on (b)(6) 2023, (b)(6) 2025 under manufacturing report number 0001822565-2023-00912.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Visual evaluation of the returned patella confirmed it was fractured.Optical microscopy and scanning electron microscopy was performed; however, a definitive failure mode could not be determined due to the excessive smearing and remaining biological debris on the fracture surface.Radiographic review additionally confirmed post-operative patellar fracture.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN TRABECULAR METAL STANDARD PRIMARY PATELLA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER TMT
10 pomeroy road
parsippany NJ 07054
Manufacturer (Section G)
ZIMMER TMT
10 pomeroy road
parsippany NJ 07054
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22861495
Report Number3005751028-2025-00007
Device Sequence Number13101243
Product Code MBH
UDI-Device Identifier00889024309807
UDI-Public(01)00889024309807(17)251112(10)64850894
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K031462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberN/A
Device Catalogue Number00587806532
Device Lot Number64850894
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient SexFemale